Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 4, 2018, 3:33 AM CDT for 5 counties in Oklahoma. It took effect at Apr 4, 2018, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2018, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 4, 2018, 1:00 PM CDT
- Expired
- Apr 4, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS84 KOUN 040833 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 333 AM CDT Wed Apr 4 2018 ...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... OKZ004-009-010-014-050000- /O.UPG.KOUN.FW.A.0015.180404T1800Z-180405T0000Z/ /O.NEW.KOUN.FW.W.0015.180404T1800Z-180405T0000Z/ Harper-Ellis-Woodward-Roger Mills- 333 AM CDT Wed Apr 4 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR NORTHWEST OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for Northwest Oklahoma, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TIMING...1 PM to 7 PM Wednesday. * WINDS...South 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the low to mid 60s. * IMPACTS...If fires start, they could be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ005-050000- /O.NEW.KOUN.FW.W.0015.180404T1800Z-180405T0000Z/ Woods- 333 AM CDT Wed Apr 4 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WOODS COUNTY... The National Weather Service in Norman has issued a Red Flag Warning for Woods County, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * TIMING...1 PM to 7 PM Wednesday. * WINDS...South 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the low to mid 60s. * IMPACTS...If fires start, they could be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mahale
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:45 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 3, 10:45 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1045 PM CDT Tue Apr 3 2018
.DISCUSSION...
Please see the 06Z aviation discussion below.
&&
.AVIATION...
Wind speeds will continue to drop during the overnight hours. A
shift from the south and southeast is expected by late Wed
morning. A few terminals may gust over 20 kt by Wed afternoon
including WWR and CSM. Otherwise, expect clear flight conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 27 59 42 70 / 0 0 0 10
Hobart OK 27 61 43 76 / 0 0 0 0
Wichita Falls TX 31 60 42 76 / 0 0 0 0
Gage OK 24 63 44 77 / 0 0 0 0
Ponca City OK 21 58 40 71 / 0 0 0 10
Durant OK 34 60 39 68 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 10 AM CDT Wednesday for OKZ004>048-050.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for OKZ004-009-010-014.
TX...Freeze Warning until 10 AM CDT Wednesday for TXZ083-085-086-089-
090.
&&
99/03/03Hazardous weather outlook, Apr 3, 7:09 PM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 709 PM CDT Tue Apr 3 2018 OKZ004>048-050>052-TXZ083>090-050015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 709 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Cold Temperatures... A widespread freeze is expected tonight over most of Oklahoma into northern Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Fire Weather... Near critical fire weather conditions are expected across northwest and west-central Oklahoma on Wednesday. .Cold Temperatures... A widespread freeze is likely across much of Oklahoma Wednesday morning. Freezing temperatures will be possible across the northern-half of Oklahoma Saturday morning as well. .Wintry Precipitation... Light snow, sleet, and freezing rain will be possible across the northern-half of Oklahoma Friday night. Some light accumulations of snow and ice will be possible, especially across far northern Oklahoma. .Thunderstorms... There is chance for thunderstorms Thursday night and Friday, primarily across the southern-half of Oklahoma and adjacent parts of north Texas. Severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/RB
Nearby
Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.